Volume 81, Number 1, January 2008
|Number of page(s)||4|
|Published online||20 November 2007|
Robustness of the second law of thermodynamics under generalizations of the maximum entropy method
Department of Physical Engineering, Mie University - Mie 514-8507, Japan
2 Institut Supérieur des Matériaux et Mécaniques Avancés - 44 F. A. Bartholdi, 72000 Le Mans, France
3 Complex Systems Research Group, HNO, Medical University of Vienna - Währinger Gürtel 18-20, A-1090, Austria
4 Santa Fe Institute - 1399 Hyde Park Road, Santa Fe, NM 8750, USA
Accepted: 29 October 2007
It is shown that the laws of thermodynamics are robust under generalizations of the form of entropy. Using the Bregman-type relative entropy, the Clausius inequality is proved to be valid. This implies that thermodynamics does not rule out any consistent generalization of the maximum entropy method.
PACS: 05.70.-a – Thermodynamics / 05.70.Ln – Nonequilibrium and irreversible thermodynamics / 05.20.-y – Classical statistical mechanics
© EPLA, 2008
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.